Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 35, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 5, 2025, 9:35 PM EDT for Chattahoochee County, Muscogee County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2025, 9:35 PM EDT (01:35 UTC)
- Expired
- Aug 6, 2025, 12:12 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Unknown
Counties Chattahoochee County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 83 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
348
WGUS52 KFFC 060135
FFWFFC
GAC053-215-060430-
/O.NEW.KFFC.FF.W.0035.250806T0135Z-250806T0430Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
935 PM EDT Tue Aug 5 2025
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Central Chattahoochee County in west central Georgia...
Southern Muscogee County in west central Georgia...
* Until 1230 AM EDT.
* At 935 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbus, Cusseta, North Fort Benning, Fort Benning/Lawson Army
Air Fld, Sand Hill, Vista Terrace, Benning Hills, Custer Road
Terrace, Battle Park, Benning Park, Saint Marys Hills, Carter
Acres, Jamestown/South Fort Benning, Kenwood, Edgewood, Highland
Park, Eelbeck/West Fort Benning and Avondale.
This includes the following streams and drainages...
Spring Creek, Halloca Creek, Hichitee Creek, Wolf Creek, Pine Knot
Creek, Tiger Creek, Dozier Creek, Bull Creek, Ochillee Creek,
Steam Mill Creek, Chattahoochee River, Spring Branch, Lindsey
Creek, Randall Creek, Little Pine Knot Creek, Lemert Creek, Cooper
Creek and Upatoi Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3247 8500 3250 8494 3252 8475 3240 8471
3234 8473 3226 8480 3225 8490 3226 8489
3230 8494 3233 8501 3234 8500 3238 8497
3238 8499 3239 8499 3239 8497 3241 8498
3242 8496 3245 8499
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
320
WGUS72 KFFC 060412
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1212 AM EDT Wed Aug 6 2025
GAC053-215-060422-
/O.CAN.KFFC.FF.W.0035.000000T0000Z-250806T0430Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chattahoochee GA-Muscogee GA-
1212 AM EDT Wed Aug 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CHATTAHOOCHEE AND
SOUTHERN MUSCOGEE COUNTIES...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 800 PM EDT Wednesday for
portions of central, east central, north central, northeast,
southeast, and west central Georgia.
&&
LAT...LON 3247 8500 3250 8494 3252 8475 3240 8471
3234 8473 3226 8480 3225 8490 3226 8489
3230 8494 3233 8501 3234 8500 3238 8497
3238 8499 3239 8499 3239 8497 3241 8498
3242 8496 3245 8499
$$
CulverWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:26 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 5, 7:26 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
726 PM EDT Tue Aug 5 2025
...New 00Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 248 PM EDT Tue Aug 5 2025
Key Messages:
- The Flood Watch has been extended through 8 PM EDT tomorrow
(Wednesday) for most of northern/central GA, except areas
W/NW of Atlanta.
- Additional rainfall amounts of 1 to 2.5 inches are anticipated,
with locally higher amounts of up to 5 to 6 inches being
possible, through Wednesday evening.
- Some flooding remains possible in areas outside of the Flood
Watch, but the risk is much lower.
- Temperatures well below seasonal normals will persist through
Wednesday, but are increasing, with daytime highs in the 70s
to mid 80s.
Discussion:
The southeastern United States remains under the effects of a wedge
of high pressure. This is resulting in the cloud cover that remains
draped over northern and central Georgia. Little to no clearing is
expected today. Drizzle and light to moderate rain continue over
north Georgia into the Atlanta metro, with increasing rain expected
to develop through the afternoon. Over central Georgia, heavy rain
and isolated to scattered thunderstorms are expected.
Aloft, a deep-layer trough at the mid- to upper-levels is in place
over AL into central TN/KY, and an upper-level jet is in place over
the Appalachians into north Georgia. Diffluence aloft will aid in
the development of convection. Though the surface wedge promotes
stable conditions, inhibiting convective development, particularly
over north GA and the Atlanta metro area, thunderstorms will
continue to develop over central GA, and a few isolated
thunderstorms remain possible over N GA/Atlanta metro this afternoon
and evening. Despite the stability, the 12Z FFC upper air
observation shows a convective temperature of 67F, which has already
been exceeded across the state. Additionally, there is significantly
more moisture in place over the region than seasonally typical,
despite the cooler-than-normal temperatures. The 12Z sounding showed
precipitable water of 2.05 inches, which is in excess of the 90th
percentile for observations for today (1.88 inches). Because of
this, regardless of the existence (or any lack thereof) of thunder
and lightning, heavy rainfall is likely. This will extend the
flooding threat across most of Georgia.
Tomorrow brings a very gradual trend towards drying. Moisture levels
will slowly decrease through the day tomorrow, approaching
seasonally typical amounts by late tomorrow evening. Drier air will
filter in over Georgia from north to south, and the drizzle/rain
risk will linger longest over central Georgia southward. Isolated
thunderstorms are also possible during the afternoon into the
evening.
Temperatures also remain well below seasonal normals. Daytime highs
today will be in the 70s over north Georgia through the Atlanta
metro area, and in the upper 70s to upper 80s over central Georgia.
Slight warming is anticipated for tomorrow - with highs on Wednesday
expected to be in the mid 70s to low 80s in north Georgia and
Atlanta metro area, and in the 80s over central Georgia. This
remains below normal for the area in early August.
CRS
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 248 PM EDT Tue Aug 5 2025
Key Messages:
- Flooding concerns may linger into Thursday for some areas
- A return to more summertime like weather with warmer
near normal temperatures and daily rain and thunder chances
Discussion:
Dreary conditions will continue on Thursday with the wedge still
somewhat in place to the northeast and weak troughing still
evident at the midlevels. Flooding concerns may also linger during
the early part of Thursday given recent rainfall across many
areas this past week. However, eastward movement of midlevel
troughing will act to gradually erode/weaken the wedge as we head
into the weekend. While higher end PWs and deep layer moisture
shift more to the southeast/east, the moisture available and
overall mid/upper level pattern will still support daily diurnal
convection through the weekend. There are still some uncertainties
regarding the development of a surface low just off the SC Coast
and how this evolves through the weekend. As of this writing, most
long term guidance continues to keep this system along the coast
eventually tracking north. Though any deviation further inland
would lead to potentially higher rainfall for portions of east-
central Georgia. Details regarding its movement will be refined in
future forecasts. Regardless, daily rain and thunder chances
remain the forecast through early next week, with the highest
chances confined to areas of Central and eastern Georgia.
Temperature will trend warmer each day starting off in the low to
mid 80s and reaching the upper 80s to low 90s late early next
week.
07
&&
.AVIATION...
(00Z TAFS)
Issued at 723 PM EDT Tue Aug 5 2025
IFR to LIFR through TAF period. Temp MVFR near CSG will decrease
over coming hours. Sct -ra and -dz over most of TAF cycle. Winds E
to NE at 4 to 9 kts. Low cigs may lift Wednesday afternoon
slightly, though at least sct IFR likely to remain.
//ATL Confidence...00Z Update...
High confidence winds.
Medium confidence all other elements.
SM
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 65 77 66 81 / 70 30 30 30
Atlanta 67 79 68 82 / 50 30 20 30
Blairsville 63 79 62 80 / 40 50 30 60
Cartersville 67 84 67 85 / 40 20 20 30
Columbus 71 84 70 85 / 60 50 30 50
Gainesville 65 78 66 81 / 60 30 20 30
Macon 70 84 68 83 / 60 60 30 50
Rome 66 84 66 85 / 20 30 20 40
Peachtree City 67 80 66 82 / 60 30 20 30
Vidalia 71 87 71 84 / 60 70 50 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday evening for GAZ006>009-014>016-
022>025-027-033>039-044>051-053>062-066>076-078>086-089>098-
102>113.
&&
SHORT TERM...CRS
LONG TERM....07
AVIATION...SMHazardous weather outlook, Aug 5, 2:44 PM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 244 PM EDT Tue Aug 5 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 244 PM EDT Tue Aug 5 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers will bring locally heavy rainfall to portions of the area through Tonight. The Flood Watch has been extended through Wednesday Night as additional rainfall of 1 to 2.5 inches and isolated higher amounts could lead to flash flooding. We could also see some thunderstorms across portions of central GA but not expecting any severe storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered showers and thunderstorms are expected, especially during the afternoon and evening hours, through the weekend. Flooding concerns may linger late into the week, particularly across central Georgia, given recent rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Aug 5, 4:49 PM EDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT Tue Aug 5 2025
GAZ076-085-086-052115-
Jefferson GA-Emanuel GA-Johnson GA-
449 PM EDT Tue Aug 5 2025
...A strong thunderstorm will impact portions of northwestern
Emanuel, Johnson and south central Jefferson Counties through 515 PM
EDT...
At 449 PM EDT, a strong thunderstorm was near Meeks, or near
Wrightsville, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Wrightsville, Kite, New Home, Meeks, Blundale, and Dellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3263 8237 3257 8267 3261 8267 3263 8272
3270 8277 3280 8261 3282 8256 3282 8252
3285 8252 3283 8233
TIME...MOT...LOC 2049Z 240DEG 11KT 3266 8264
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 5, 6:34 PM EDT, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
634 PM EDT Tue Aug 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Flash Flood 2 NE Arabi 31.85N 83.72W
08/05/2025 Crisp GA Public
Report of shallow moving water covering
roadway along Lilliston Road near Bedgood
Road.
&&Local storm report, Aug 5, 6:37 PM EDT, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
637 PM EDT Tue Aug 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood 1 ENE East Crisp 31.96N 83.66W
08/05/2025 Crisp GA Public
Report of shallow moving water covering
roadway near the intersection of Listonia
Road and Dockweiler Road.
&&Special weather statement, Aug 5, 8:32 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Tue Aug 5 2025
GAZ089-090-060100-
Chattahoochee GA-Muscogee GA-
832 PM EDT Tue Aug 5 2025
...A strong thunderstorm will impact portions of central Muscogee and
Chattahoochee Counties through 900 PM EDT...
At 832 PM EDT, a strong thunderstorm was near Sand Hill, or 7 miles
northwest of Cusseta, moving east at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cusseta, North Fort Benning, Saint Marys Hills, Highland Park,
Christopher, Sand Hill, Battle Park, Vista Terrace, Manta, Kenwood,
Custer Road Terrace, Jamestown/South Fort Benning, Eelbeck/West Fort
Benning, Benning Hills, Benning Park, Carter Acres, Edgewood, and
Avondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3257 8481 3246 8473 3227 8469 3225 8490
3226 8489 3231 8495 3237 8498 3238 8497
3239 8499 3239 8497 3241 8498 3243 8496
3244 8497 3245 8499
TIME...MOT...LOC 0032Z 253DEG 7KT 3236 8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 5, 9:01 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
901 PM EDT Tue Aug 5 2025
GAZ089>091-060130-
Chattahoochee GA-Marion GA-Muscogee GA-
901 PM EDT Tue Aug 5 2025
...A strong thunderstorm will impact portions of west central Marion,
southeastern Muscogee and Chattahoochee Counties through 930 PM
EDT...
At 901 PM EDT, a strong thunderstorm was over Jamestown/South Fort
Benning, or near Cusseta, moving east at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cusseta, Christopher, Jamestown/South Fort Benning, Manta, and
Eelbeck/West Fort Benning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3224 8491 3225 8492 3225 8491 3226 8490
3226 8489 3229 8493 3236 8493 3249 8474
3244 8459 3227 8468 3223 8492
TIME...MOT...LOC 0101Z 249DEG 7KT 3229 8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:32 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 28 min |
| Aug 5, 9:01 PM EDT | Special Weather Statement | FFC | Chattahoochee | 29 min |
| Aug 5, 10:13 PM EDT | Special Weather Statement | FFC | Chattahoochee | 32 min |
| Aug 5, 10:44 PM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Aug 6, 12:25 AM EDT | Special Weather Statement | FFC | Sumter | 35 min |
| Aug 6, 1:07 AM EDT | Flash Flood Warning | FFC | Sumter | 108 min |
| Aug 6, 4:41 AM EDT | River Flood Warning | FFC | Morgan, Newton | 9 hr |
| Aug 6, 12:32 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.